MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. CORD 300 MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM

ZIMMER BIOMET SPINE, INC. CORD 300 MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Catalog Number 204H0300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 05/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medwatch (b)(4) was also submitted by the reporter for this incident and is attached.D10: pn 211h6030, ln 3049435 - screw+ss 6.0 mm x 30 mm, pn 211h6032, ln 30338803 - screw+ss 6.0 mm x 32.5 mm, pn 211h6035, ln 30051300 - screw+ss 6.0 mm x 35 mm, pn 211h6037, ln 3034396 - screw+ss 6.0 mm x 37.5 mm.Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that a tether revision surgery was performed due to overcorrection; the cord was removed from levels t10-l2.The patient experienced overcorrection of 16 degrees for the first time approximately 6 months post-op and the decision was made to monitor until the next follow-up visit was complete.The follow-up visit approximately 14 months later showed progression of overcorrection to 21 degrees.Then the decision was made to perform the revision.
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h4 and h6: component, investigation type, findings, and conclusions.Device evaluation: the device was sent to exponent for evaluation.Stage i through stage iii analyses confirmed the presence of frayed fibers and abrasive wear.Frayed fibers could be caused by normal use of the device, occur during removal, interaction with the screw and set screw, or during abnormal loading conditions.Stage iii analysis utilized enzymatic cleaning to remove biological material from the specimen as confirmed by optical microscopy and atr-ftir.Atr-ftir showed that the spectrum of the cleaned cord of zbt007 was qualitatively nearly identical to that of an exemplar component, suggesting that the cord component has not experienced degradation.Additionally an x-ray image was provided, but it could not confirm the patient was experiencing overcorrection from the device.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left (b)(6) medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
CORD 300 MM
Common Device Name
THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key19785184
Report Number3012447612-2024-00175
Device Sequence Number15523571
Product Code QHP
UDI-Device Identifier00880304865068
UDI-Public(01)00880304865068(17)251130(10)3049376
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H190005
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/29/2025
Device Catalogue Number204H0300
Device Lot Number3049376
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age14 YR
Patient SexFemale
Patient Weight49 KG
Patient EthnicityNon Hispanic
Patient RaceWhite